All Journal Entries Journals
Previous | Next

severe abdominal pain, fainting, diarrhea, chilling

Jul 05, 2008 - 10 comments
Tags:

severe abdominal pain

,

fainting

,

diarrhea

,

chilling



For several years I have been having what I call "episodes".  They were very infrequent, maybe two a year.  In the last couple of years, they have become more regular and very scary.  I have had five in three weeks.  They are almost always at night after I have been asleep for a couple of hours.  I wake up having lower abdomenal cramping, then I feel an extreme heat come over my whole body.  Sweat pours off my body and I become pail in color. I am so hot that my husband says he can feel the heat coming off of me.   I feel like I am going to pass out (and have several times), so my husband helps me get to the floor (which is cool) and he gets ice packs and puts them on my neck and back.  Then I have a buzzing sound in my ears and I have to go to the bathroom for a severe pain/diarrhea attack.  Sometimes it starts with regular stool, then diarrhea and sometimes extreme diarrhea to start with.  I am extremely thirsty and after several minutes (the longest was 45 minutes) I am very weak and start to chill.  I am then helped back to bed where I turn on my electric blanket because my teeth are chattering.  The next day I'm washed out.  ANY SUGGESTIONS???

Comments
Post a Comment
Avatar_n_tn
by Ed71, Nov 18, 2008
I have had two similar episodes resulting in fainting,falling and hospitalization. The end result was low blood pressure and dehydration. Neither the hospital or other doctors could determine the root cause.
If you do get some relief please let me know. Good Luck.
Ed

Avatar_f_tn
by exkiwi, Nov 28, 2008
I too have experienced episodes like this since my teenage years, which is a very long time ago. I have learned like you, to get on the floor quickly, but I experienced an episode 2 months ago where it came on so fast that I ended up on the bathroom floor (again). This is not good when the bathroom is very small when head and/or facial bruising results! Sometimes the episode affects me neurologically as well and I cannot walk properly and have to crawl up the stairs. The last episode was more scary because it took 2 days to get rid of that washed-out feeling. I described it to my doctor and he thought it was a vasovagal event and recommended keeping very well hydrated.

Avatar_f_tn
by Geri62, Sep 19, 2009
I too have experienced this and I found an article in Consumer Reports on Health that attributed the symtoms to vasovagal fainting.  It occurs after fear, extreme heat, or straining while in the bathroom.

Avatar_n_tn
by Gabby20, Dec 17, 2009
Hi everyone i just turned 17 and i been havin some of these problems for the past year. I have severe abdominal pain, i feel faint, and have horrible diarrhea, and sometimes i have to get on the floor cuz the bed feels to high and it makes me throw up. The pain is so bad that i makes me cry nd sometimes i just fall asleep from the pain nd cryin and a really bad headache. When i wake up I'm still sick though, it doesnt go away. Nd recently i started to hear the buzzin in my ear. My Doctor has been takin blood and doing stool samples and Ultrasounds but she hasnt found anything. What do i do?

Avatar_m_tn
by trousers, Mar 23, 2010
I dont believe it, i have been going through this for approx. 2 years, maybe longer, i get this horrible pain that can only be described as my lower insides chilling. I have this a few times a week and cannot stand up straight when it happens, i can only get relief from lying down, after maybe an hour or 2 sometimes. I over heat and go through panic attack like sensation when this occurs and also get severe diarrhea. This is ruining my life, i have asked for help for this and my doctors have no idea what causes it...

Avatar_f_tn
by psmith57, Mar 23, 2010
Dear trousers,

I have started taking (before bed)  2 Gaviscon and a cheap allergy over the counter pill.  Since I started taking this faithfully, I have only had a couple of very small attacks.  The doctors never could find out what was going on with me and they still don't know.  They seem to think it is some sort of gastro/allergy attack.  Something I'm around or eat causes a huge allergy reaction, but they aren't sure.  Do you have any kind of acid  reflux/upset stomach often?  

Avatar_n_tn
by jazzman999, Nov 13, 2010
I also have suffered from these attacks from time to time over the last 35 years. Waking up after several hours of sleep with intense stomach pains, severe diarrhea, intense itchiness, red welts, and finally dizziness ( caused by a severe drop in blood pressure).  I have seen several Specialists who have been unable to discover what the problem is. I have had some success controlling the symptoms by taking up to 300 mg of Benadryl within 30 minutes of waking up with the attacks. However, I have had 2 attacks were I took the Benadryl and then used an epi pen without success. Both of these attacks required an ambulance trip and intravenous fluids to keep me from losing consciousness due to very low blood pressure. If any of you ever find out what causes this please post to this site as these attacks are ruining my life. Thanks

Avatar_n_tn
by mscox80, May 02, 2011
My family found that cutting corn syrup out of our diet completely cured this problem! The last time I had this problem I had two cans of Sprite that day and some other stuff I know I'm not supposed to eat like cake and waffles w/ syrup!
This means NO pop, white bread, sugared items of almost any kind, no fruit snacks, no corn snacks, no syrup AND NO Gatorade! Many processed foods have it in there too. Read labels if one of the first three ingredients is corn syrup don't eat it. I can eat it in very slight moderation, but that's it. For those of you who say Benadryl helps try this diet! It sounds like a food allergy of some sort. If this doesn't work it could be a different food so randomly take what you think it might be out of your diet. I advise trying each diet for a month, and at least the 1st week tracking what you eat. So if you have a problem read the labels on everything you ate in the last 48 hours to see if you find something in common.  Good Luck!          

Avatar_n_tn
by Pagestomach, Dec 17, 2012
My family calls this the page stomach.  Several of us have the same thing and pancake syrup is one of the culprits.  We talk about it quite often and think ours should be a true medical condition.  Our attacks can be brought on fast or we wake up with them. We all take prilosec daily and all watch for trigger foods. The pain is so severe, I have been in the bathroon floor screaming for relief, breaking out in sweats or chilling and wanting to die.  I do avoid spicey foods and also corn syrup/ pancake syrups of all kinds.   Pure maple syrup, the real stuff will  not bother me. Only the artificial kind.  I feel for you all, but we named this condition years ago when I was younger.  

Avatar_f_tn
by Lorid2790, Mar 06, 2014
I am 46 have a Sensative stomach and have recently developed these horrible symptoms . I am in need if help . I have been to a neurologist who put me on lamictal . The gastro dr isn't sure what is causing this . Please help  

Post a Comment